MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis one still image was provided for evaluation.1st image: the image appears to be a overheated closurefast heating element coil section.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a closurefast intravascular radiofrequency ablation catheter was used to treat lower extremity venous insufficiency in the great saphenous vein with local anesthesia and tumescent infiltration.The lumen was flushed prior to use, no guidewire was used, and the instructions for use were followed.Compression was not used.The generator operated normally, proper temperaturewas reached, and no error messages were displayed during radiofrequency delivery; after radiofrequency completion, coating damage in the heating section was observed only after the catheter was withdrawn.Five segments were treated and the vein closed.No patient symptoms, complications, or additional treatment were reported, and the patient was alive with no injury.
 
Additional Manufacturer Narrative
Additional information: only one catheter was used to complete the procedure.There were no adjustments made to the parameters of the generator.The patient did not complain of pain during the procedure.Image analysis: one still image was provided for evaluation.The image appears to be a overheated closurefast heating element coil section.Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.Lot number was confirmed on the device catheter label.No ancillary devices were returned with the device.Damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bubbling/ burning of the fep layer of the heating element/coil.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined.The catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.Visual inspection of the returned catheter revealed two kinks along the shaft; the kinks were observed at approx.20.5 cm <(>&<)> 24.3 cm from the distal tip of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24963181
Report Number9610849-2026-00095
Device Sequence Number4992304
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)270630(10)252090040(20)05
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number252090040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight54 KG